Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 242, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2011, 12:38 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 12:38 PM EDT (16:38 UTC)
- Expired
- Jul 4, 2011, 1:04 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 68 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 12:52 PM EDT | HAIL 0.5 | 2 S Shelbiana, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS53 KJKL 041638 SVRJKL KYC071-195-041715- /O.NEW.KJKL.SV.W.0242.110704T1638Z-110704T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1238 PM EDT MON JUL 4 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY... WEST CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 115 PM EDT * AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKINGHAM...OR 14 MILES SOUTHWEST OF PIKEVILLE...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... LIGON...BUCKHORN HOLLOW...BEAVER...SHELBIANA...CHLOE AND GARDEN VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3747 8247 3734 8246 3735 8275 3741 8275 TIME...MOT...LOC 1639Z 264DEG 23KT 3738 8270 WIND...HAIL 60MPH 0.75IN $$ RAY
2 follow-up statements
175 WWUS53 KJKL 041649 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1249 PM EDT MON JUL 4 2011 KYC071-195-041715- /O.CON.KJKL.SV.W.0242.000000T0000Z-110704T1715Z/ FLOYD KY-PIKE KY- 1249 PM EDT MON JUL 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL PIKE AND SOUTHEASTERN FLOYD COUNTIES UNTIL 115 PM EDT... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VIRGIE...OR 8 MILES SOUTHWEST OF PIKEVILLE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... SHELBIANA...CHLOE AND GARDEN VILLAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3747 8247 3734 8246 3735 8275 3741 8275 TIME...MOT...LOC 1649Z 273DEG 28KT 3738 8258 WIND...HAIL 60MPH 0.75IN $$ RAY
162 WWUS53 KJKL 041704 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 104 PM EDT MON JUL 4 2011 KYC071-195-041713- /O.CAN.KJKL.SV.W.0242.000000T0000Z-110704T1715Z/ FLOYD KY-PIKE KY- 104 PM EDT MON JUL 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PIKE AND SOUTHEASTERN FLOYD COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO SOUTHERN PIKE COUNTY...WHERE A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 145 PM EDT. LAT...LON 3747 8247 3734 8246 3735 8275 3741 8275 TIME...MOT...LOC 1703Z 273DEG 28KT 3737 8244 $$ RAY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:09 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 4, 11:09 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1109 AM EDT MON JUL 4 2011 .SHORT TERM.../TODAY/...UPDATED SHOWERS AND THUNDERSTORMS DEVELOPED OVER SOUTH CENTRAL KY THIS MORNING AND MOVED/DEVELOPED EASTWARD INTO THE SOUTHERN PORTION OF THE JKL FORECAST AREA. THE PORTION OF THE FORECAST AREA DOWNSTREAM OF THE CONVECTION HAS BEEN RECEIVING SUN AND DESTABILIZING THIS MORNING. BASED ON TRENDS...IT WOULD APPEAR THE CONVECTION WOULD CONTINUE TO MOVE/DEVELOP EASTWARD TODAY. HAVE INCREASED POPS TO 80 PERCENT SOUTH OF KJKL. TO THE NORTH...LOWERED POPS SLIGHTLY TO 50 PERCENT...WITH PERSISTENT CLOUDS HINDERING DESTABILIZATION DURING THE MORNING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH TUESDAY NIGHT/ A WEAKLY DEFINED QUASI-STATIONARY BOUNDARY REMAINS NEAR OR JUST NORTH OF THE OHIO RIVER EARLY THIS MORNING. THIS BOUNDARY HAS BECOME LESS DISCERNIBLE WITH TIME THANKS TO REPEATED ROUNDS OF CONVECTION. AN OUTFLOW BOUNDARY...ORIGINATING FROM A LARGE COMPLEX OF CONVECTION THAT HAMMERED SOUTHERN IL/IN LATE YESTERDAY AFTERNOON INTO THE EVENING...INITIATED A BROKEN LINE OF CONVECTION ACROSS EASTERN KENTUCKY DURING THE OVERNIGHT HOURS. THE LAST OF THIS ACTIVITY WILL EXIT FAR SOUTHEASTERN KENTUCKY BY 4 AM. THE MODELS HAVE RAMPED UP POPS FOR TODAY AS THE BOUNDARY IS ESCORTED SOUTHWARD AS A MORE DEFINED SHORT WAVE TROUGH MOVES THROUGH THE OHIO VALLEY. AS SUCH...HAVE RAISED POPS UP TO LIKELY...PEAKING IN THE AFTERNOON AS THE SHORT WAVE PASSES OVERHEAD. PRECIPITABLE WATER VALUES WILL BE IN THE 1.8-2.0 INCH RANGE TODAY...SO LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR AT LEAST MINOR NUISANCE FLOODING OF LOW LYING AREAS CAN NOT BE RULED OUT. THE SHORT WAVE TROUGH WILL EXIT THIS EVENING...WITH CONVECTION DIMINISHING. THE BOUNDARY WILL LIKELY LINGER CLOSE ENOUGH TO BRING ADDITIONAL SCATTERED CONVECTION ON TUESDAY AFTERNOON AND EVENING... ALTHOUGH THE FORCING LOOKS WEAKER...SO HAVE JUST MAINTAINED THE INHERITED 30 POPS FOR MOST LOCATIONS. FOR TEMPERATURES...THE MOS HAS COME IN QUITE A BIT COOLER TODAY...WITH THE NAM KEEPING SOME LOCATIONS IN THE 70S TODAY. THERE IS A LOT OF CLOUD COVER UPSTREAM...HOWEVER WILL LEAN CLOSER TO THE GFS MOS...WITH GENERALLY MID TO UPPER 80S EXPECTED FOR MOST. GENERALLY STAYED A BIT UNDER THE GFS GUIDANCE FOR THE REST OF THE SHORT TERM...AS THE NAM LOOKS A BIT TOO CLOUDY AND COOL. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ THE ECMWF AND GFS CONTINUE TO DIVERGE FOR THE LATTER HALF OF THE EXTENDED. THE GFS HAS BEEN CONSISTENT WITH BUILDING A RIDGE BACK IN ACROSS THE OHIO AND TENNESSEE VALLEYS...WHILE THE ECMWF HAS BEEN A BIT MORE WAFFLED IN RUN TO RUN CONSISTENCY...KEEPING US MORE UNDER THE INFLUENCE OF BROAD TROUGHING. AS A COMPROMISE...DID INTRODUCE SOME SLIGHT CHANCE POPS IN THE SOUTHERN HALF OF THE AREA FOR SATURDAY AND SUNDAY. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS... FORECAST MODELS ARE IN GOOD AGREEMENT THAT A BROAD UPPER LEVEL TROUGH WILL BE IN PLACE OVER THE EASTERN U.S. THROUGH AT LEAST FRIDAY. THEY THEN DIVERGE A BIT OVER THE WEEKEND WITH THE 03/12Z GFS WANTING TO BUILD THE UPPER RIDGE BACK INTO THE AREA QUICKER THAN THE ECMWF. AT THE SURFACE...A COLD FRONT WILL DRIFT SOUTHWARD INTO THE AREA BY WEDNESDAY NIGHT AND THURSDAY BRINGING A RENEWED THREAT FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL IN THE AREA KEEPING THE THREAT FOR THUNDERSTORMS GOING THROUGH FRIDAY EVENING. WE WILL THEN BANK ON THIS FRONT EITHER WASHING OUT OR SETTLING JUST TO OUR SOUTH OVER THE WEEKEND AND WILL KEEP THE SATURDAY AND SUNDAY FORECAST DRY. HOWEVER...THIS WILL NEED TO BE CHANGED IF FUTURE MODEL RUNS INDICATE SOMETHING SIMILAR TO THE 03/00Z ECMWF AND HANG A PIECE OF THE UPPER TROUGH IN OVER OUR AREA THROUGH THE WEEKEND. TEMPERATURES SHOULD BE RATHER SEASONAL WITH LITTLE AIR MASS CHANGE THROUGH THE PERIOD. WE WILL STAY UNDER THE WARM BIASED GFSX MOS GUIDANCE THROUGHOUT...KEEPING HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE MID TO UPPER 60S. && .AVIATION.../12Z TO 12Z/ FOG LIFTING OUT OF THE VALLEY HAS DROPPED CONDITIONS TO LIFR AT JKL. SHOULD IMPROVE TO VFR AS SOON AS THE SUN CAN WARM THE SFC LAYER ENOUGH TO MIX OUT THE MOISTURE. LOZ/SME ARE ALREADY MVFR AND SHOULD IMPROVE TO VFR QUICKLY. SHRA/TSRA ON THE RADAR ARE PROGGED INTO THE REGION WITHIN ABOUT 5-6 HRS. BUT HAVE BEEN STRUGGLING TO MAINTAIN ANY STRENGTH INTO ERN KY. HAVE VCTS IN TAFS AFTER 21 Z BUT WILL HAVE TO MONITOR THE APPROACHING PCPN TO POSSIBLY MODIFY VSBY TO MVFR IF IT CAN HOLD TOGETHER WITH ENOUGH STRENGTH TO PRODUCE HEAVY RAIN. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN/HAL LONG TERM....GEOGERIAN/ABE AVIATION...DUSTY
Hazardous weather outlook, Jul 4, 4:59 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 459 AM EDT MON JUL 4 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 459 AM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH STORMS BECOMING LIKELY DURING THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THIS MAY CAUSE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM TUESDAY THROUGH FRIDAY EVENING. THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE CUMBERLAND PARKWAY...HAL ROGERS PARKWAY...AND HIGHWAY 80 SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
In the hours before
Special weather statement, Jul 4, 10:19 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1019 AM EDT MON JUL 4 2011 KYZ068-069-079-080-083-112-114-116-041515- ROCKCASTLE-PULASKI-LAUREL-WAYNE-BREATHITT-JACKSON-OWSLEY-CLAY- 1019 AM EDT MON JUL 4 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1115 AM EDT MONDAY MORNING... SOUTHERN BREATHITT... JACKSON... OWSLEY... ROCKCASTLE... PULASKI... NORTHWESTERN CLAY... NORTHERN LAUREL AND WAYNE. AT 1018 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLLINGSWORTH TO 11 MILES WEST OF CAINS STORE...OR ALONG A LINE EXTENDING FROM MCKEE TO 24 MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. DUSTY
Special weather statement, Jul 4, 11:06 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1106 AM EDT MON JUL 4 2011 KYZ068-069-079-080-083-084-110-112>117-041600- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-FLOYD-BREATHITT-JACKSON- OWSLEY-KNOTT-PERRY-CLAY-LESLIE- 1106 AM EDT MON JUL 4 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH NOON EDT MONDAY... SOUTHERN FLOYD... SOUTHERN BREATHITT... JACKSON... OWSLEY... ROCKCASTLE... NORTHERN KNOTT... NORTHERN PERRY... PULASKI... NORTHERN CLAY... LAUREL... NORTHWESTERN LESLIE... WAYNE AND MCCREARY. AT 1102 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLAYHOLE TO TRAVELLERS REST TO DABNEY TO ZULA...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF JACKSON TO 8 MILES WEST OF BOONEVILLE TO 8 MILES NORTHEAST OF SOMERSET TO 6 MILES NORTHEAST OF ALBANY...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER OR MINOR FLOODING ON AREAS WITH POOR DRAINAGE... URBAN LOCATIONS AND AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. DUSTY
Local storm report, Jul 4, 12:04 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 4 S WHITLEY CITY 36.67N 84.48W
07/04/2011 M0.50 INCH MCCREARY KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, Jul 4, 12:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1212 PM EDT MON JUL 4 2011 KYZ087-088-041645- HARLAN-BELL- 1212 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1245 PM EDT MONDAY AFTERNOON... SOUTHWESTERN HARLAN AND NORTHEASTERN BELL. AT 1212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RELLA...OR 8 MILES NORTHEAST OF PINEVILLE...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CALLAWAY AROUND 1220 PM EDT...STONY FORK JUNCTION AROUND 1225 PM EDT...BLACK SNAKE AROUND 1235 PM EDT...TACKY TOWN AROUND 1240 PM EDT...LAYMAN AROUND 1245 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jul 4, 12:23 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1223 PM EDT MON JUL 4 2011 KYZ110-113-041700- FLOYD-KNOTT- 1223 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT MONDAY AFTERNOON... SOUTHERN FLOYD AND CENTRAL KNOTT. AT 1223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LARKSLANE... OR 7 MILES NORTHEAST OF HINDMAN...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BETTY AROUND 1230 PM EDT...RAVEN AROUND 1235 PM EDT...DEMO AROUND 1240 PM EDT... PRICE AROUND 1245 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jul 4, 12:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1231 PM EDT MON JUL 4 2011 KYZ085>087-041700- WHITLEY-KNOX-BELL- 1231 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT MONDAY AFTERNOON... SOUTH CENTRAL KNOX... EXTREME EAST CENTRAL WHITLEY AND WEST CENTRAL BELL. AT 1231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOINS...OR 11 MILES SOUTH OF BARBOURVILLE...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHEELER AROUND 1240 PM EDT...DAVISBURG AROUND 1245 PM EDT...INGRAM AROUND 1250 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:49 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 41 min |
| Jul 4, 1:01 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.